Three times Gwen has come to my house and stabbed me in the stomach. If you have ever seen the instructional video for Menopur, you would understand why we crack up every time before she stabs me. In the video, the person giving the shot has these lovely French-manicured nails (Shit! How can I get pregnant? I didn’t even get a French manicure.) Then she sticks the needle into her impossibly skinny belly (Shit! How can I get pregnant? I forgot to lose 15lbs!) Then they show you how to stick the needle in your bum. The video says to do it “like a dart.” But it really looks like the shower scene from Psycho. Luckily, we don’t need to stick it in my bum, but Gwen and I start laughing every time she’s ready to plunge by saying something like, “Ok, you stand in the kitchen, and I’ll stand by the front door. Then I’ll ruuuuun at you with the needle…” Anyway, I am once again indebted to the now-pregnant Gwen for helping me out. I joked that she was my TTC doula.
I went in for an ultrasound today (day 6). Get this– the phlebotomist had a French manicure. I love my doctor. I must preface this by saying that these drugs have made me very weepy. I’ve been crying all day for silly reasons. I’m also getting mushy and lovey and sentimental. I really prefer this to getting angry. Though in the subway people look at you like you’re nuts more often for being sad than for being angry. So I just love Dr. Mug. He knows that school starts this week and he’s being very accommodating. I only have to go in for an ultrasound on Thursday, but that might be the end of it, since that’s day ten. Usually on day 10 he knows when to inseminate. He asked me how I’m feeling and I said, “Weepy. Which is better than angry.” I told him how Gwen, who also used him as an RE, has been doing my shots for me. He asked how she was. I said, “Oh, you know sick all the time.” Beat. “I want to be sick all the time.” To which he replied, “We’ll do our best to make you sick.” A look of bewilderment with a dash of irony crossed his face. I cracked a smile. “Thanks, Doc!”